| Catalog Number |
VCP258H |
| Medical Device Problem Code |
Component Misassembled (4004)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).H6 component code: g07002 - device not returned.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: could you please clarify if this was a mixed suture issue (customer receives product that is not within the same product)? please clarify - the suture came double armed when it was supposed to be single armed.There was an extra needle on the suture.Trade name: irgacare®.Active ingredient(s): triclosan.Dosage form: suture/solid/parenteral.Strength: = 275 g/m.
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2023 and suture was used.During the procedure when they opened the device they noticed it was faulty.The suture came doubled when it should be single armed.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned device.The returned samples determined that it was received a winding former that pertain to product code vcp258h.During visual inspection of the sample, it was observed two partially dispensed needle-suture.The sutures were dispensed and it was found two strands single armed, resulting in a wrong number of stands.No product mix could be observed.Based on the information currently available, the extra needle suture issue was identified as wrong number of strands during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.